I was on 10mg of Prednisone since March for an exacerbation. I've now had 4 Ultomiris infusions and have been able to completely ween myself off Prednisone, as well as Pyridostigmine. My tapering schedule began with 10mg every other day for a month, then 5mg every other day for a second month.
Was on prednisone, 90mg a day. Lost my left hip. Only take it sparing now. Was always hot, gained 100 lbs. I hate steroids. I know it is suppose to be a miracle drug but, it has u pay a high price.
For me, prednisone really affected my mood and I would feel angry for no apparent reason. Unlike most people, I didn't have much of an appetite on it either. I only typically receive prednisone while I'm in the hospital. Otherwise, I do well with IVIG every couple of weeks
Jazmin Clayton Moderator
I experienced the same thing. I would always feel angry or have some type of attitude for no reason and no matter how much I tried I felt like I couldn't shake it off. Now I wish I didn't get hungry when on prednisone, but I did. I CRAVED sweets and I have my days when I feel like I never get full. Just the other day I ate a pretty big breakfast with a snack immediately after and I still felt hungry. I had to force myself to stop eating. - Jazmin (MG team member)
I have been on prednisone for 4 years. I had s malignant thymoma removed a year ago and am currently on pyridostigmine 60 mg 3 times daily and 10 mg of prednisone . This year I have broken 9 vertebrae doing such exciting things as turning over in bed. They are trying to wean me off prednisone with mycophenolate 500 twice a day. MG is worse than ever. I have had 5 back surgeries and enough cement injected to sink a ship. Advice?
Jess.Hall Community Admin
I am so sorry to hear about what you have endured this year. Hoping your medical team will get you on a protocol that helps improve your MG related symptoms and you experience some relief without future breaking of bones. Have you discussed with your physician about what your options are to help strengthen bone health and possibly physical or occupational therapy? I included an article on coping with prednisone - https://myasthenia-gravis.com/living/prednisone-coping. Hopefully others will weigh in. Wishing you some relief. Hugs, Jessica, Team Member
I don’t have any advice, but I so know what you’re going through. I was diagnosed with MG in 2019 and right now I’m going through a flareup, which has caused me to not be able to walk again. It’s like really people can get this thing figured out. I was on prednisone at first for 20 mg twice a day and it was not agreeing with me and of course I did some weight and so now I am completely off of it I have done two shots of the Rituxan. I shouldn’t say shots it’s a 5 1/2 hour infusion. But so far it hasn’t been kicking in. I do take the CellCept and that’s OK but the mestinon Gave me diarrhea really bad, and I also have ulcerative colitis. So it’s a no-win situation. I just want this to go away